Can Restylane injections under the eye cause tearing, watery eyes?

I got Restylane injections under my eyes 2 days ago and I had some swelling and a black eye. The black eye diminished quickly, but there was still some bruising. The worst effect has been the constant tearing and watery eyes. My eyes will force themselves shut and begin to tear up. Called doctor who performed procedure and they said it could be swelling putting pressure on tear duct. Is thi

Doctor Answers 7

Can Restylane injections under the eye cause tearing, watery eyes?

Hello

We answered your wonderful question in the video above.

Please consult with an accredited, board certified surgeon. It is all about designing the perfect plan for you and your body!

Good luck, please let us know how it goes.

Restylane injections under the eyes

Thank you for asking about your Restylane.
  • With all due respect to your doctor, I would want to see a patient with your symptoms after injection.
  • It is possible filler was injected into the tear duct.
  • If the problem persists, I would see an opthalmologist as well as the doctor who treated you.
Always see a Board Certified Plastic Surgeon. Best wishes  - Elizabeth Morgan MD PHD FACS

Restylane and Results -- Reverse with Hyalurondase

Tearing and wattery eyes is not a common after Restylane. Swelling due to Restylane usually takes 2-3 weeks to subside. It takes a few weeks to see the final outcome and I suggest you wait to see how it all settles. I suggest following up with your injector if this persists. Best, Dr. Emer.

Jason Emer, MD
Los Angeles Dermatologic Surgeon
4.9 out of 5 stars 165 reviews

Watery Eyes after Restylane Injections

I don't typically see this problem after Restylane injections under the eyes.  I would stay in close contact with your injector and see an ophthalmologist if it persists.  I am a strong believer in using a cannula for injections under the eyes to minimize the risk of bruising and swelling.Regards,Dr. Ort

Richard Ort, MD
Lone Tree Dermatologic Surgeon
5.0 out of 5 stars 22 reviews

Fillers under eye

Bruising is common under the eye and I do not think there is a big difference between using the cannula or a needle--it is more the expertise of the injector, but I have heard of the tearing side-effect although I have never seen it. If it does not go away in 10days reconsult  your injector

Melvin Elson, MD
Nashville Dermatologist
5.0 out of 5 stars 6 reviews

What to expect after Restylane in tear trough

Thank you for your question.  When done properly, especially if performed with a micro-cannula, swelling and bruising is extremely rare in this sensitive area.  I have never had any problems like this in my practice (0which is why I use the micro-cannulas exclusively for this area), but your symptoms could be due to pressure on the tear duct from the product and/or bruising and/or direct injury to the tear duct.  I certainly hope your symptoms will improve with time as the swelling and bruising resolves.  I would make sure you have a follow up appointment with your injector in 1-2 weeks.  If you symptoms don't resolve by 2-3 weeks, you should probably seek out ophthalmologist.   Best wishes. MKB

Michael Bowman, MD
Roanoke Facial Plastic Surgeon
5.0 out of 5 stars 9 reviews

Swelling and bruising following Restylane injections

Sorry to hear of your problems. Swelling and bruising can occur with lower eyelid injection of Restylane. It should resolve without a problem if the correct amount of Restylane was injected. Cold compresses might help. I am not sure of the cause of the tearing, but it is probably not from swelling blocking the tear duct. Monitor how things progress over the next week and follow up with your doctor if you do not seem better at that time. Good luck,

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.